MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE STEELCORE 18 LT GUIDE WIRE WITH MICROGLIDE COATING

AV-TEMECULA-CT HI-TORQUE STEELCORE 18 LT GUIDE WIRE WITH MICROGLIDE COATING
Catalog Number 1007710
Health Effect - Clinical Codes Intimal Dissection (1333); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 02/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(6).Concomitant medical products: inflation: 20/30 copilot; guide catheter: 6fr jr-4; vascular solutions guideliner 7fr v3 150cm; sheath: 6fr shuttle; stent: 5.0x50mm gore viabahn covered stent; cook medical zilver 518 6x40mm; other: cook medical cxi support catheter 2.6fr.018in x150cm; vessel closure: prostar xl clsr 10fr; 6fr perclose proglide (x2).Product performance engineering reviewed the incident information; however, there was no reported device malfunction and the product was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of intimal dissection, hemorrhage and perforation, as listed in the instructions for use, are known adverse events associated with the use of a peripheral device in native peripheral arteries.Based on the case information, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the patient presented with a perforation with extravasation in the left renal artery just distal to a deployed 5.0x50mm non-abbott covered stent for treatment of an existing aneurysm.Reportedly, the perforation was most likely caused by a hi-torque (ht) steelcore 18 lt 300cm guide wire (gw); while there were no device issues and the gw was easily advanced, it caused a dissection which became a perforation.An attempt was made to advance another non-abbott covered stent over the ht steelcore gw, but the stent failed to advance due to patient anatomy.The stent and steelcore gw were withdrawn and a smaller gw (spartacore 14 st 5.0x300cm) was advanced.A 4.5x26mm rx graftmaster covered stent was then successfully advanced over the spartacore and was deployed overlapping the distal end of the non-abbott covered stent, successfully sealing the perforation.A 5.0x28mm rx ultra bare metal stent (bms) was then successfully deployed inside of the non-abbott covered stent (but not in the graftmaster) per routine procedure to ensure optimal apposition and sealing of only the non-abbott stent, followed by post-dilatation with a non-abbott balloon.A final angiogram confirmed successful placement of the stent grafts with full exclusion of the bleeding and no evidence of endoleaks, and a resultant timi 3 flow.The left and right common femoral artery access sites were closed using a prostar xl clsr 10fr and two 6fr perclose proglide vessel closure devices were used without issue.The patient received 1 unit of packed red blood cells as a result of the perforation.The patient tolerated the procedure well with no complications.No additional information was provided.

Brand Name
HI-TORQUE STEELCORE 18 LT GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6422312
Report Number2024168-2017-02379
Device Sequence Number13588445
Product Code DQX
UDI-Device Identifier08717648014123
UDI-Public(01)08717648014123
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1007710
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2017
Initial Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight63